Reaction from Rituximab

Posted by myla031 @myla031, Sun, Mar 3 8:29pm

I've been diagnosed with NHL 2 years ago and was started on Rituximab 500 mg IV infusion . I'm now on maintenance dose of Rituximab every 2 months. I've been having reactions ,like hives,chest and back discomfort and fever ever since I started my initial treatment and up to now. They always premedicate me with Benadryl IVPB, Tylenol , pepcid IVPB and Prednisone IVP. And I'm still having reactions. Does anyone have the same experience like I do?

Hi @myla031, welcome to Connect. I'd like to invite @bordercolliecra @mepowers @scsimpson and @njnana into this discussion as they have also had rituximab treatment. I'm not sure if they had similar reactions however. Hives, rash and fever are relatively common side effects of rituximab. How long does it take for the side effects to subside?

REPLY
@colleenyoung

Hi @myla031, welcome to Connect. I'd like to invite @bordercolliecra @mepowers @scsimpson and @njnana into this discussion as they have also had rituximab treatment. I'm not sure if they had similar reactions however. Hives, rash and fever are relatively common side effects of rituximab. How long does it take for the side effects to subside?

Jump to this post

Rituximab never gave me side effects. I do remember when they first gave it to me, it was administered quite slowly. By the eighth treatment and likely before that, it was administered as quickly as allowable. This was the one treatment that besides feeling a little groggy, I left with feeling okay.

REPLY
@colleenyoung

Hi @myla031, welcome to Connect. I'd like to invite @bordercolliecra @mepowers @scsimpson and @njnana into this discussion as they have also had rituximab treatment. I'm not sure if they had similar reactions however. Hives, rash and fever are relatively common side effects of rituximab. How long does it take for the side effects to subside?

Jump to this post

I also had no side effects to Rituximab, so I can't be of any help. Hope things get better for you. Stay strong we are all in this together.

REPLY
@colleenyoung

Hi @myla031, welcome to Connect. I'd like to invite @bordercolliecra @mepowers @scsimpson and @njnana into this discussion as they have also had rituximab treatment. I'm not sure if they had similar reactions however. Hives, rash and fever are relatively common side effects of rituximab. How long does it take for the side effects to subside?

Jump to this post

Hi Colleen, thanks for your response.The side effects lasted for about 15 to 30 minutes after they stop the infusion and after they give me additional benadryl, tylenol and prednisone. I know the hives and fever are common side effects but what scares me are the chest and back discomfort. That's why I dread to go for my treatment but I have no choice. I want to get well.

REPLY
@mepowers

Rituximab never gave me side effects. I do remember when they first gave it to me, it was administered quite slowly. By the eighth treatment and likely before that, it was administered as quickly as allowable. This was the one treatment that besides feeling a little groggy, I left with feeling okay.

Jump to this post

Thanks mepowers for taking time to respond to my concern about the Rituximab. All my treatments has to be infuse for 4 hours. My body cannot tolerate when they run the Rituximab faster than 150cc/hour. Even though they infuse it slowly I still have the reaction. Do you know the dosage of Rituximab you're getting or was getting ?

REPLY
@myla031

Thanks mepowers for taking time to respond to my concern about the Rituximab. All my treatments has to be infuse for 4 hours. My body cannot tolerate when they run the Rituximab faster than 150cc/hour. Even though they infuse it slowly I still have the reaction. Do you know the dosage of Rituximab you're getting or was getting ?

Jump to this post

myla, sorry I couldn’t find my records. It’s been about two years now. I want to say that at first it took four hours, but ramped down to 90 minutes. Stay the course; it’s worth the fight. Sending you good juju.

REPLY
@mepowers

myla, sorry I couldn’t find my records. It’s been about two years now. I want to say that at first it took four hours, but ramped down to 90 minutes. Stay the course; it’s worth the fight. Sending you good juju.

Jump to this post

myla, I did find my dosage. It was 500 mg. I got dizzy on my first outing, and they stopped it and gave me a a bolus. Once my BP came back, they delivered it at 200ml/hr. Your post got me looking through my old records. They were so comprehensive at Mayo. I had to return to my home state and receive treatment there with the Mayo protocol. Records no where as detailed.

REPLY
@mepowers

myla, I did find my dosage. It was 500 mg. I got dizzy on my first outing, and they stopped it and gave me a a bolus. Once my BP came back, they delivered it at 200ml/hr. Your post got me looking through my old records. They were so comprehensive at Mayo. I had to return to my home state and receive treatment there with the Mayo protocol. Records no where as detailed.

Jump to this post

Thank you so much, now I'm a little bit relieved. I only weigh 97 lbs and I thought I was getting too much Rituximab. I only have 3 more maintenance dose left and I pray to God I'll be ok. Thanks again.

REPLY
Please login or register to post a reply.